MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER; INTRODUCER, CATHETER
Model Number GS-R6ST1C12W
Medical Device Problem Codes Leak/Splash (1354); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during an endo vascular treatment (evt) procedure using the r2p destination sl guiding sheath via radial approach, blood leakage was observed 2-3 cm from the hub after placement.Upon inspection, a kink in the sheath was identified at the leakage site.Approximately 20 cc of blood was lost, which was considered minor.Consequently, the use of the guiding sheath was discontinued, and the procedure was switched to a femoral approach due to the case's severity, not the sheath issue.The procedure was successfully completed without any patient injury or need for medical or surgical intervention.The physician has requested verification of the leakage cause.The event was not due to a problem with the guiding sheath, but the physician seeks to understand the cause of the leakage.No equipment or other devices were used with the above product.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One r2p sheath without a sheath hub was returned to terumo medical corporation for assessment.The sample was subject to visual analysis.The sheath is cracked 2.0cm from the sheath hub.The sheath is kinked 4.8 and 5.4cm from the sheath hub.The complaint can be confirmed for sheath damage.The exact root cause cannot be determined.The likely root cause is the sheath was kinked during use and led to the blood leakage the user experienced.The device history record was reviewed to ensure each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
R2P DESTINATION SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key20754997
Report Number1118880-2024-00174
Device Sequence Number9303018
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public(01)00389701011547(17)261101(10)0000586484
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS-R6ST1C12W
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000586494
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown